Strategy-proof voting schemes with continuous preferences

S. Barberà, B. Peleg

Research output: Contribution to journalArticleResearchpeer-review

82 Citations (Scopus)


We prove that all nondictatorial voting schemes whose range has more than two alternatives will be manipulable, when their domain is restricted to the set of all continuous preferences over alternatives. Our result neither implies nor is implied by the original Gibbard-Satterthwaite theorem, except if the number of alternatives is finite, when they coincide. A new, direct line of reasoning is used in the proof. It is presented in an introductory section, which may be useful in classroom situations. © 1990 Springer-Verlag.
Original languageEnglish
Pages (from-to)31-38
JournalSocial Choice and Welfare
Publication statusPublished - 1 Mar 1990


Dive into the research topics of 'Strategy-proof voting schemes with continuous preferences'. Together they form a unique fingerprint.

Cite this